Perron-Frobenius theory for a generalized Eigen problem

Bapat, R. B. ; Olesky, D. D. ; van den Driessche, P. (1995) Perron-Frobenius theory for a generalized Eigen problem Linear and Multilinear Algebra, 40 (2). pp. 141-152. ISSN 0308-1087

Full text not available from this repository.

Official URL:

Related URL:


Motivated by economic models, the generalized eigenvalue problem Ax=λ Bx is investigated under the conditions that A is nonnegative and irreducible, there is a nonnegative vector u such that Bu>Au, and bijij for all i#j. The last two conditions are equivalent to B-A being a nonsingular M-matrix. The focus is on generalizations of the Perron-Frobenius theory, the classical theory being recovered when B is the identity matrix. These generalizations include identification of a generalized eigenvalue ρ(A,B) in the interval (0,1) with a positive eigenvector, characterizations and easily computable bounds for ρ(A,B), and localization results for all generalized eigenvalues. Dropping the condition that A is irreducible, necessary and sufficient conditions for the problem to have a solution with x≥0 are formulated in terms of basic and final classes, which are natural extensions of these concepts in the classical theory.

Item Type:Article
Source:Copyright of this article belongs to Taylor and Francis Group.
ID Code:77914
Deposited On:14 Jan 2012 15:41
Last Modified:14 Jan 2012 15:41

Repository Staff Only: item control page